Translator Disclaimer
February 2021 Central limit theorem for mesoscopic eigenvalue statistics of deformed Wigner matrices and sample covariance matrices
Yiting Li, Kevin Schnelli, Yuanyuan Xu
Author Affiliations +
Ann. Inst. H. Poincaré Probab. Statist. 57(1): 506-546 (February 2021). DOI: 10.1214/20-AIHP1086

Abstract

We consider N by N deformed Wigner random matrices of the form XN=HN+AN, where HN is a real symmetric or complex Hermitian Wigner matrix and AN is a deterministic real bounded diagonal matrix. We prove a universal Central Limit Theorem for the linear eigenvalue statistics of XN for all mesoscopic scales both in the spectral bulk and at regular edges where the global eigenvalue density vanishes as a square root. The method relies on studying the characteristic function of the linear statistics (Landon and Sosoe (2018)) by using the cumulant expansion method, along with local laws for the Green function of XN (Ann. Probab. 48 (2020) 963–1001; Probab. Theory Related Fields 169 (2017) 257–352; J. Math. Phys. 54 (2013) 103504) and analytic subordination properties of the free additive convolution (Dallaporta and Fevrier (2019); Random Matrices Theory Appl. 9 (2020) 2050011). We also prove the analogous results for high-dimensional sample covariance matrices.

Nous considérons des matrices aléatoires de Wigner déformées de taille N de la forme XN=HN+AN, où HN est une matrice hermitienne de Wigner symétrique ou complexe réelle, et AN est une matrice diagonale déterministe avec des entrées réelles et bornées. Nous prouvons un théorème de limite centrale universel pour les statistiques linéaires des valeurs propres de XN pour toutes les échelles mésoscopiques à la fois dans le centre de spectre et aux bords réguliers où la densité globale des valeurs propres disparait sous forme de racine carrée. La méthode repose sur l’étude de la fonction caractéristique des statistiques linéaires (Landon and Sosoe (2018)) en utilisant la méthode des cumulants, ainsi que les lois locales pour la fonction de Green de XN (Ann. Probab. 48 (2020) 963–1001; Probab. Theory Related Fields 169 (2017) 257–352; J. Math. Phys. 54 (2013) 103504) et les propriétés de subordination analytique de la convolution libre additive (Dallaporta and Fevrier (2019); Random Matrices Theory Appl. 9 (2020) 2050011). Nous prouvons également les résultats analogues pour des matrices de corrélation empirique de haute dimension.

Citation

Download Citation

Yiting Li. Kevin Schnelli. Yuanyuan Xu. "Central limit theorem for mesoscopic eigenvalue statistics of deformed Wigner matrices and sample covariance matrices." Ann. Inst. H. Poincaré Probab. Statist. 57 (1) 506 - 546, February 2021. https://doi.org/10.1214/20-AIHP1086

Information

Received: 11 November 2019; Revised: 24 June 2020; Accepted: 3 July 2020; Published: February 2021
First available in Project Euclid: 12 March 2021

Digital Object Identifier: 10.1214/20-AIHP1086

Subjects:
Primary: 15B52, 60B20

Rights: Copyright © 2021 Association des Publications de l’Institut Henri Poincaré

JOURNAL ARTICLE
41 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.57 • No. 1 • February 2021
Back to Top